A 53-year-old male with no systemic disorders, other than controlled arterial hypertension, presented with asymptomatic, bilateral neurosensory retinal detachment (NRD) detected during a routine revision. The patient reported the use of tadalafil (a phosphodiesterase-5 inhibitor [PDE5I]) for erectile dysfunction. Following suspension of the drug, subretinal fluid reabsorption was confirmed, with the persistence of chronic alterations in the optical coherence tomography (OCT) and the visual field. PDE5Is have ocular side effects, including exudative retinal detachment. Although no direct causal relationship has been confirmed, PDE5 inhibition at chorioretinal level produces vasodilatation, increased choroid hydrostatic pressure, and exudation into the subretinal space. In cases of NRD, a thorough assessment of the drug treatment history is crucial. Patients who use PDE5I drugs should be alerted to their potential ocular side effects.
Keywords: Central serous; Chorioretinopathy; Coriorretinopatía; Fosfodiesterasa 5; Phosphodiesterase-5; Serosa central; Tadalafil; Tadalafilo.
Copyright © 2020 Sociedad Española de Oftalmología. Published by Elsevier España, S.L.U. All rights reserved.